Alert archive / Minnesota / Wind Advisories in 2011
Wind Advisory 6, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Oct 6, 2011, 2:21 PM CDT for 10 counties in Minnesota; 8 counties in Wisconsin. It took effect at Oct 7, 2011, 11:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 2:21 PM CDT (19:21 UTC)
- In effect from
- Oct 7, 2011, 11:00 AM CDT
- Expired
- Oct 8, 2011, 4:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 15 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
647 WWUS73 KDLH 061921 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 221 PM CDT THU OCT 6 2011 ...STRONG WINDS FRIDAY AFTERNOON AND EVENING... .AN APPROACHING COLD FRONT WILL ALLOW FOR INCREASING SOUTH WINDS THROUGH THE DAY FRIDAY WITH WIDESPREAD WIND GUSTS AROUND 35 MPH BY FRIDAY AFTERNOON. THE STRONG WINDS WILL PERSIST THROUGH FRIDAY EVENING AS THE COLD FRONT TRACKS EAST OVER THE WESTERN GREAT LAKES REGION. WINDS WILL TURN OUT OF THE WEST GUSTING AROUND 25 MPH ON SATURDAY. MNZ010>012-018-019-025-026-033>038-WIZ001>004-006>009-071130- /O.NEW.KDLH.WI.Y.0006.111007T1600Z-111008T0900Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...WALKER...GRAND RAPIDS...PINE RIVER... BRAINERD...HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY... SUPERIOR...WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER... HAYWARD...PHILLIPS 221 PM CDT THU OCT 6 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 4 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 4 AM CDT SATURDAY. * LOCATION: NORTHEAST MINNESOTA AND NORTHERN WISCONSIN * TIMING: FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. * WINDS: FREQUENT GUSTS AROUND 35 MPH. A FEW GUSTS 40 TO 50 MPH POSSIBLE IN THE LATE AFTERNOON AND EVENING. * IMPACTS: THESE WINDS WILL BREAK SMALL BRANCHES...DOWN DEAD TREES AS WELL AS BLOW AROUND LOOSE OBJECTS. HIGH PROFILE VEHICLES SHOULD USE CAUTION...ESPECIALLY ON ELEVATED BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GRANING
5 follow-up statements
109 WWUS73 KDLH 070748 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 248 AM CDT FRI OCT 7 2011 ...STRONG WINDS FRIDAY AFTERNOON AND EVENING... .AN APPROACHING COLD FRONT WILL ALLOW FOR INCREASING SOUTH WINDS THROUGH THE DAY FRIDAY WITH WIDESPREAD WIND GUSTS AROUND 35 MPH BY FRIDAY AFTERNOON. THE STRONG WINDS WILL PERSIST THROUGH FRIDAY EVENING AS THE COLD FRONT TRACKS EAST OVER THE WESTERN GREAT LAKES REGION. WINDS WILL TURN OUT OF THE WEST GUSTING AROUND 25 MPH ON SATURDAY. MNZ010>012-018-019-025-026-033>038-WIZ001>004-006>009-071700- /O.CON.KDLH.WI.Y.0006.111007T1600Z-111008T0900Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...WALKER...GRAND RAPIDS...PINE RIVER... BRAINERD...HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY... SUPERIOR...WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER... HAYWARD...PHILLIPS 248 AM CDT FRI OCT 7 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 AM CDT SATURDAY. * LOCATION: NORTHEAST MINNESOTA AND NORTHERN WISCONSIN * TIMING: THIS AFTERNOON AND TONIGHT. * WINDS: FREQUENT GUSTS AROUND 35 MPH. A FEW GUSTS 45 MPH POSSIBLE IN THE LATE AFTERNOON AND EVENING. * IMPACTS: THESE WINDS WILL BREAK SMALL BRANCHES...DOWN DEAD TREES AS WELL AS BLOW AROUND LOOSE OBJECTS. HIGH PROFILE VEHICLES SHOULD USE CAUTION...ESPECIALLY ON ELEVATED BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BERDES
679 WWUS73 KDLH 071535 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1035 AM CDT FRI OCT 7 2011 ...STRONG WINDS FRIDAY AFTERNOON AND EVENING... .STRONG SOUTH WINDS AHEAD OF AND APPROACHING COLD FRONT WILL PERSIST INTO THE NIGHT. WIDESPREAD WIND GUSTS AROUND 35 MPH WILL BE COMMON THROUGH THE AFTERNOON AND EVENING HOURS. WINDS WILL TURN OUT OF THE SOUTHWEST TO WEST AND GUST AROUND 25 MPH ON SATURDAY. MNZ010>012-018-019-025-026-033>038-WIZ001>004-006>009-072345- /O.CON.KDLH.WI.Y.0006.111007T1600Z-111008T0900Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...WALKER...GRAND RAPIDS...PINE RIVER... BRAINERD...HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY... SUPERIOR...WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER... HAYWARD...PHILLIPS 1035 AM CDT FRI OCT 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY. * LOCATION: NORTHEAST MINNESOTA AND NORTHERN WISCONSIN * TIMING: THROUGH TONIGHT. * WINDS: FREQUENT GUSTS AROUND 35 MPH. A FEW GUSTS AROUND 45 MPH POSSIBLE IN THE LATE AFTERNOON AND EVENING. * IMPACTS: THESE WINDS WILL BREAK SMALL BRANCHES...DOWN DEAD TREES AS WELL AS BLOW AROUND LOOSE OBJECTS. HIGH PROFILE VEHICLES SHOULD USE CAUTION...ESPECIALLY ON ELEVATED BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GRANING
212 WWUS73 KDLH 072023 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 323 PM CDT FRI OCT 7 2011 ...STRONG WINDS WILL PERSIST TONIGHT... .WIDESPREAD WIND GUSTS OF 30 TO 40 MPH OBSERVED THIS AFTERNOON WILL PERSIST THROUGH MUCH OF THE NIGHT...DECREASING GRADUALLY LATE. THE STRONGEST WINDS OVERNIGHT WILL BE FOUND OVER WISCONSIN AND ALONG THE SOUTH SHORE OF LAKE SUPERIOR. WINDS WILL GRADUALLY TURN OUT OF THE SOUTHWEST BY SATURDAY MORNING. MNZ010>012-018-019-025-026-033>038-WIZ001>004-006>009-080900- /O.CON.KDLH.WI.Y.0006.000000T0000Z-111008T0900Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...WALKER...GRAND RAPIDS...PINE RIVER... BRAINERD...HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY... SUPERIOR...WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER... HAYWARD...PHILLIPS 323 PM CDT FRI OCT 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY. * LOCATION: NORTHEAST MINNESOTA AND NORTHERN WISCONSIN * TIMING: THROUGH LATE TONIGHT * WINDS: FREQUENT GUSTS AROUND 35 MPH. A FEW GUSTS AROUND 45 MPH. * IMPACTS: THESE WINDS WILL BREAK SMALL BRANCHES...DOWN DEAD TREES AS WELL AS BLOW AROUND LOOSE OBJECTS. HIGH PROFILE VEHICLES SHOULD USE CAUTION...ESPECIALLY ON ELEVATED BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GRANING
338 WWUS73 KDLH 080332 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1032 PM CDT FRI OCT 7 2011 MNZ010>012-018-025-033-080445- /O.CAN.KDLH.WI.Y.0006.000000T0000Z-111008T0900Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-NORTHERN CASS-SOUTHERN CASS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...WALKER...PINE RIVER 1032 PM CDT FRI OCT 7 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED THIS EVENING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ MNZ019-026-034>038-WIZ001>004-006>009-080900- /O.CON.KDLH.WI.Y.0006.000000T0000Z-111008T0900Z/ CENTRAL ST. LOUIS-SOUTHERN ITASCA-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...HIBBING...GRAND RAPIDS...BRAINERD... HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 1032 PM CDT FRI OCT 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY. * LOCATION: PORTIONS OF NORTHEAST MINNESOTA AND NORTHERN WISCONSIN * TIMING: THROUGH LATE TONIGHT * WINDS: GUSTS AROUND 35 TO 40 MPH. * IMPACTS: THESE WINDS WILL BREAK SMALL BRANCHES...DOWN DEAD TREES AS WELL AS BLOW AROUND LOOSE OBJECTS. HIGH PROFILE VEHICLES SHOULD USE CAUTION...ESPECIALLY ON ELEVATED BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WIND ADVISORY MEANS THAT WINDS OF 35 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MELDE
447 WWUS73 KDLH 080900 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 400 AM CDT SAT OCT 8 2011 MNZ019-026-034>038-WIZ001>004-006>009-081000- /O.CAN.KDLH.WI.Y.0006.000000T0000Z-111008T0900Z/ CENTRAL ST. LOUIS-SOUTHERN ITASCA-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...HIBBING...GRAND RAPIDS...BRAINERD... HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 400 AM CDT SAT OCT 8 2011 ...WIND ADVISORY ALLOWED TO EXPIRE AT 4 AM... THE NATIONAL WEATHER SERVICE IN DULUTH WILL ALLOW THE WIND ADVISORY TO EXPIRE AS SCHEDULED AT 4 AM. STRONG SOUTH TO SOUTHWEST WINDS HAVE DIMINISHED TO LESS THAN 20 MPH IN ALMOST ALL LOCATIONS...AND WINDS ARE NOT EXPECTED TO BE NEARLY AS STRONG TODAY AS THEY WERE ON FRIDAY ACROSS THE REGION. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ MILLER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Oct 6, 12:27 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 6, 12:27 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1227 PM CDT THU OCT 6 2011
.AVIATION...18Z TAF ISSUANCE...
VFR CONDITIONS THROUGH THE NEXT 24 HOURS. SOUTHEAST WINDS WILL
INCREASE THIS AFTERNOON...AND GUST 15-20KT BEFORE 00Z. WINDS WILL
SUBSIDE SLIGHTLY THIS EVENING...BUT STILL REMAIN AROUND 10 KT
THROUGH THE NIGHT. LLWS WILL BE A MAJOR CONCERN TONIGHT AS A VERY
STRONG LLJ DEVELOPS...WITH SOUTH WINDS 40-50KT AROUND 1500-2000FT
AGL FROM 06Z TO 12Z. SFC WINDS TOMORROW MORNING INCREASE AS THE
BOUNDARY LAYER DEEPENS AND MIX DOWN THE STRONGER WINDS ALOFT.
&&
.PREV DISCUSSION... /ISSUED 949 AM CDT THU OCT 6 2011/
UPDATE...
AREA WEB CAMS AND WEATHER STATIONS SHOW THE FOG IS LIFTING ACROSS
THE TWIN PORTS REGION. HOWEVER...PATCHES OF REDUCED VISIBILITY OF
LESS THAN A MILE WILL PERSIST THROUGH THE MORNING ALONG THE SAINT
LOUIS RIVER VALLEY.
INCREASED MAX TEMPERATURE A FEW DEGREES TODAY AS MORNING READINGS
ARE QUICKLY RISING AND MODELS HAVE BEEN RUNNING TO COOL FOR PAST
SEVERAL DAYS. THE WARMER TEMPERATURES WILL RESULT IN DEEPER
MIXING...ALLOWING FOR LOWER DEW POINTS AND SLIGHTLY STRONGER WINDS
TO REACH THE SURFACE THAN PREVIOUSLY FORECAST. DECREASED MINIMUM
RH VALUES TO GENERALLY AROUND 25 PERCENT ACROSS THE FORECAST AREA.
LOCATIONS ALONG THE NORTH SHORE WILL REMAIN COOLER WITH MORE
HUMIDITY.
THERE IS SOME UNCERTAINTY IN THE MIXING ABILITY AND WIND STRENGTHS
OVER THE ARROWHEAD REGION...INCLUDING THE PAGAMI WILDFIRE AREA...THIS
AFTERNOON. CONDITIONS WILL BE MONITORED OVER THE NEXT HOUR OR TWO
TO ASSESS IF THE RED FLAG WARNING MAY NEED TO BE EXPANDED INTO
THIS ZONE.
MORNING MODEL RUNS CONTINUE TO SHOW WINDS STRENGTHENING AHEAD OF A
STRONG COLD FRONT FRIDAY. SUSTAINED WINDS AROUND 20 MPH WITH
GUSTS AROUND 35 MPH WILL BE COMMON FRIDAY AND FRIDAY NIGHT. WILL
DETERMINE IF A WIND ADVISORY WILL BE NEEDED FOR AFTERNOON FORECAST
PACKAGE.
PREV DISCUSSION... /ISSUED 645 AM CDT THU OCT 6 2011/
UPDATE...
AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH 00Z...WITH THE EXCEPTION OF
SOME LOCALIZED FOG AROUND KDLH/KCOQ. THE FOG WILL LIFT BY 14Z.
FROM KINL THROUGH KBRD WINDS WILL INCREASE THIS MORNING AND BECOME
GUSTY BY 17Z.
PREV DISCUSSION... /ISSUED 409 AM CDT THU OCT 6 2011/
DISCUSSION...LATEST SURFACE ANALYSIS SHOWS A LARGE RIDGE OF HIGH
PRESSURE OVER THE ERN THIRD OF THE COUNTRY....AND A THROUGH OVER
THE MOUNTAIN WEST. IN BETWEEN THE TWO RESIDES A FAIRLY STRONG
PRESSURE GRADIENT OVER THE UPPER MIDWEST...BRINGING UNSEASONABLY
WARM CONDITIONS TO THE NORTHLAND OVER THE PAST FEW DAYS. THIS
PATTERN WILL CONTINUE THROUGH THE SHORT TERM...ALTHOUGH THE TROUGH
WILL BEGIN TO LIFT OVER THE NORTHERN PLAINS BY TONIGHT AND OVER
THE CONTROL CANADIAN PRAIRIES ON FRIDAY. A TRAILING COLD FRONT WILL
TRACK EWD OVER THE RED RIVER VALLEY BY FRIDAY AFTERNOON.
SCTD/ISOLD SHOWERS AND STORMS AHEAD OF THE FRONT WILL AFFECT OUR
WRN ZONES ON FRIDAY. HIGH TEMPS WILL RANGE THROUGH THE 70S...WITH
READINGS ACROSS OUR WRN AND SRN ZONES POSSIBLY REACHING THE LOWER
80S. EAST/SOUTHEAST WINDS WILL RESULT IN COOLER CONDITIONS ALONG
THE NORTHSHORE AND TWIN PORTS REGIONS. WITH THE STRONG PRESSURE
GRADIENT OVER THE CWA...BREEZY CONDITIONS ARE POSSIBLE TODAY AND
EXPECTED ON FRIDAY.
EXTENDED...FRIDAY NIGHT THROUGH WEDNESDAY.
AS BLOCKING HIGH LOWLY BREAKS DOWN AND SLOWLY MOVES EAST STRONG
LONG WAVE TROF DIGGING INTO WEST COAST SLOWLY TRANSLATES EWRD.
MODELS IN AGREEMENT IN BRINGING UPPER CLOSED LOW ACROSS THE NRN
PLAINS FRIDAY AND INTO MANITOBA FRIDAY NIGHT. HOWEVER...PIECES OF
S/WV ENERGY WILL BE ROTATED AROUND THIS LOW AND BRING CHANCES OF
SHOWERS THROUGH SATURDAY. AT THE SFC A COLD FRONT WILL BE MOVING
THROUGH MN FRIDAY NIGHT AND THROUGH NWRN WI SATURDAY MORNING. A
STRONG 8H JET ALONG WITH SOME SIGNIFICANT FGEN AND INSTABILITY
ALONG AND JUST AHEAD OF THE FRONT COULD BRING SOME THUNDERSTORMS
TO THE AREA.
ONCE THIS NRN STREAM SYSTEM MOVES EAST...THE SRN STREAM
SPIN UP ANOTHER UPPER LEVEL CLOSED LOW OVER THE REGION...HOWEVER BY
SUNDAY TIMING IS IN QUESTION WITH THE GFS MUCH MORE PROGRESSIVE IN
BRINGING UPPER TROF THROUGH THE UPPER MIDWEST SUNDAY/SUNDAY NIGHT.
ECMWF MUCH MORE CONSERVATIVE. WOULD LEAN TOWARD THE ECMWF DUE TO
STRENGTH OF BLOCKING RIDGE...BUT WILL KEEP THE SMALL POPS AS
UNCERTAINTY PAST DAY 3. THIS UPPER TROF WILL KEEP SMALL POPS IN THE
FORECAST THROUGH THE END OF THE FORECAST PERIOD.
AVIATION...
VFR THROUGH THE FORECAST CYCLE. LLWS EXPECTED FROM 06Z TO 15Z AT BRD
AND INL AS LLJ TRANSLATES ACROSS THE AREA. PATCHY FOG AND MVFR VSBY
POSSIBLE AT DLH FROM 06Z TO 11Z WITH EASTERLY FLOW OVER LAKE
SUPERIOR.
&&
.POINT TEMPS/POPS...
DLH 56 76 60 69 / 10 20 30 30
INL 59 76 58 65 / 10 20 30 10
BRD 61 77 60 70 / 10 20 30 20
HYR 57 79 62 73 / 0 10 20 40
ASX 57 80 62 73 / 0 10 20 40
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR MNZ010-011-018-
019-025-026-033>038.
WIND ADVISORY FROM NOON FRIDAY TO 7 AM CDT SATURDAY FOR MNZ037-
038.
WIND ADVISORY FROM NOON FRIDAY TO MIDNIGHT CDT FRIDAY NIGHT FOR
MNZ010>012-018-019-025-026-033>036.
WI...WIND ADVISORY FROM NOON FRIDAY TO 7 AM CDT SATURDAY FOR
WIZ001>004-006>009.
LS...NONE.
&&
SHORT TERM...GRANING
AVIATION...TENTINGERHazardous weather outlook, Oct 6, 10:09 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1009 AM CDT THU OCT 6 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1009 AM CDT THU OCT 6 2011 ...SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS AN INCREASED RISK OF FIRE DANGER THROUGH THE REST OF TODAY AND THIS EVENING DUE TO WARM TEMPERATURES...LOW HUMIDITY AND GUSTY WINDS...ALONG AND WEST OF A LINE FROM CRANE LAKE TO MOOSE LAKE TO PINE CITY MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT THAT WILL MOVE THROUGH THE NORTHLAND FRIDAY AND FRIDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS MAY BE SEVERE ALONG AND WEST OF A LINE FROM CRANE LAKE TO AITKIN MN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-071030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1009 AM CDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG GUSTY SOUTH WINDS WILL DEVELOP ON FRIDAY OVER THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. WINDS UP TO 25 KNOTS WITH HIGHER GUSTS ARE POSSIBLE...ALONG WITH WAVE HEIGHTS AS HIGH AS 7 FEET. CHECK THE LATEST MARINE FORECAST FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR FRIDAY AND FRIDAY NIGHT. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:31 AM CDT | Dense Fog Advisory | DLH | Carlton, Saint Louis | 6 hr |
| Oct 6, 2:42 PM CDT | Fire Weather Watch | DLH | Aitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 4 more | 12 hr |
| Oct 6, 3:13 PM CDT | Small Craft Advisory | DLH | 53 hr |
Nearby
Wind Advisories in Minnesota, 2011Wind Advisories in Wisconsin, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.